Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Dark spots on cheeks, forehead and nose. Used hydroquinone and tretinoin cream. Suggest treatment for permanent cure

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
dark spots on cheeks, both sides of forehead, upper and lower lips and on sides of nose. used hydroquinone and tretinoin cream but as i stopped using them the spots reappeared .. some suggest my liver might be affected so i need to follow a detoxify plan.. i am having this situation from my teenage days.. uneven skin tone from teenage days.. plz help
Posted Fri, 1 Nov 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
You seem to be having melasma

Detailed Answer:
Thanks for writing to us.
From the description, it seems you are having melasma.
To treat the same
take an antioxidant supplement like antioxid HC/ exerge HC/ derantox etc daily
Use a sunscreen with UVB as well as UVA protection. Sunscreen should be used half an hour prior to stepping out and should be repeated every three hours. sun protection should be complete in between 10 am to 4 pm.
Use a steroid hydroquinone tretinoin cream like clearz XXXXXXX or skinlite or lumacip in night.

These steps would ensure clearance/ reduction of melasma. Once desired response is achieved, continue with sunscreen and use a mild pigmentation reducing cream like ban a XXXXXXX or kojivit. This would prevent further recurrence of melasma. Melasma requires treatment to clear the lesions and then a maintenance phase treatment to prevent further recurrence. Sunscreen has a major role in preventing lesions.

No liver ailment leads to melasma lesions. So no detoxification therapy is required.

The above treatment plan would also even out your skin tone.

Hope this helped. Should there be a further query, please write back.
Take care
Above answer was peer-reviewed by
Follow-up: Dark spots on cheeks, forehead and nose. Used hydroquinone and tretinoin cream. Suggest treatment for permanent cure 11 minutes later
i am taking vitamin c supplements. can you name some antioxidant supplement you mentioned, which are easily available at medical shop?... i started using sunscreen recently and applying dr. reddy's strea C10 Pure Vitamin C Cream daily at night.. do yoga too help in treating melasma?
can we use kojic acid creams for long? wont it effect our body? or should i continue with pure vitamin c cream which i mentioned above.. its seems it helping me..
Answered by Dr. Kalpana Pathak 25 hours later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Thanks for writing to us.
I have already mentioned names of oral antioxidant easily available. You may take any of these( exerge HC/ antoxid HC/ derantox)

Triple combination( steroid, tretinoin, HQ) cream if used in night will help in faster resolution of pigmentation as compared to vitamin c. So I will suggest its use in night and you may use vitamin c serum once in day time. Make sure after applying vitamin c serum one should not step out as sun exposure decreases its levels. Once pigmentation reduces, you may stop triple combination cream and continue with vitamin c serum in night.
Kojic acid can be used safely for prolonged period without causing any harm.

Stress as such increases pigmentation so yoga being a relaxation technique will help maintain a healthy skin but simply doing yoga without any medicine use won't help pigmentation.

Hope this answered your query.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor